Drugs Home > Talwin Overdose
As with any medication, it is possible to use too much Talwin (pentazocine). Overdose symptoms can include difficulty breathing, hallucinations, and seizures. Treatment for an overdose may involve administering an antidote, giving certain medications to relieve symptoms, and various other supportive care options. Seek immediate medical treatment if you believe you have overdosed on this drug.
Talwin® (pentazocine lactate) is a prescription injectable opioid medication. As with most medications, it is possible to use too much Talwin.
The specific effects of an overdose can vary, depending on a number of factors, including the Talwin dosage and whether it was used in combination with any other medications or substances.
Possible symptoms of a Talwin overdose may include:
- Extreme drowsiness
- Slowed, shallow, or irregular breathing
- Pinpoint pupils
- High blood pressure (hypertension)
- A fast heartbeat (tachycardia)
- Low muscle tone
- Hallucinations (seeing or hearing things that aren't really there)
- Ulcers and infections of the skin if the medicine is injected.
Treatment for an overdose with Talwin may vary. In some cases, a narcotic antidote, such as naloxone (Narcan®), may be given as an injection to counteract the overdose effects.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Examples of supportive treatment for people who take too much Talwin may include:
- Intravenous (IV) fluids
- Oxygen treatment
- Antiseizure medications if seizures occur.
It is important to seek immediate medical attention if you believe that you or someone else may have used too much Talwin.